MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 5MAX ACE REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 5MAX ACE REPERFUSION CATHETER; NRY
Model Number 5MAXACE132-A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) using a penumbra system ace 60 reperfusion catheter (ace60).During the procedure, while advancing the microcatheter into an ace60, it was noticed that the distal end of the ace60 was deformed.Therefore, the ace60 was removed.The procedure was completed using a new ace60.There was no report of an adverse effect to the patient.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) using a penumbra system ace 60 reperfusion catheter (ace60), a neuron max 6f 088 long sheath (neuron max) and a non-penumbra microcatheter.During the procedure, while advancing the microcatheter through an ace60, the physician experienced resistance.Subsequently, the physician was unable to advance the microcatheter through the distal end of the ace60.Consequently, the physician decided to remove the ace60 and neuron max.Upon removal, it was noticed that the distal end of the ace60 was deformed.Therefore, the ace60 was removed.The procedure was completed using a new ace60, the same neuron max and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section is being updated based on additional information provided by penumbra distributor on 6/18/2021: 1.Section b.Box 5.Describe event or problem.
 
Additional Manufacturer Narrative
Evaluation of the returned ace60 revealed an ovalization on its distal shaft.If the device is forcefully gripped or pinched during use, damage such as this may occur.During functional testing, the ace60 was unable to be advanced into a demonstration neuron max due to the distal tip ovalization.A demonstration velocity was also unable to be advanced through the ovalization on the ace60 distal tip.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM 5MAX ACE REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11879112
Report Number3005168196-2021-01156
Device Sequence Number3402112
Product Code NRY
UDI-Device Identifier00814548017426
UDI-Public00814548017426
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/31/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/23/2022
Device Model Number5MAXACE132-A
Device Catalogue Number5MAXACE132
Device Lot NumberF89801
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/26/2021
Supplement Date Received by Manufacturer06/18/2021
08/12/2021
Initial Report FDA Received Date05/25/2021
Supplement Report FDA Received Date07/16/2021
08/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR
Date Report Sent to FDA01/01/2005